MAUDE Adverse Event Report: ANGIODYNAMICS, INC. SOLERO; MICROWAVE TISSUE ABLATION APPLICATOR

ANGIODYNAMICS, INC. SOLERO; MICROWAVE TISSUE ABLATION APPLICATOR
Model Number 700106001-US
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced an issue when using a 14cm solero applicator.The applicator was successfully tested for 30 seconds at 100 watts prior to the procedure.The physician planned to percutaneously treat the patient's liver lesion for a measured area of 22x17x13mm at 140 watts for 6 minutes.After 4 minutes of ablation, the unit displayed a high reflected power message.She tried to reposition the applicator, however she was unable to clear the message and continue the procedure.Upon withdrawing the applicator, it was observed the tip was no longer attached and was retained near the liver capsule.The procedure was not completed due to this event.The tip was subsequently later removed laproscopically.The patient did not experience any harm as a result of this incident.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Correction: b1.The customer's reported complaint description of probe ceramic tip was fractured and detached was confirmed based on evaluation of the returned complaint sample.The applicator was received with the ceramic tip partially detached from the distal end of the shaft assembly.The ceramic ferrule and center conductor is completely detached.Approximately 3mm of the tip remained attached there are signs of a thermal event occurring.Center conductor detached internal to semi rigid.There are no known manufacturing defects.This failure is the result of a thermal event, root cause of which could not be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied with this device contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue: during open, laparoscopic, or percutaneous procedures.Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
MICROWAVE TISSUE ABLATION APPLICATOR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key24321993
Report Number1319211-2026-00041
Device Sequence Number9674626
Product Code NEY
UDI-Device IdentifierH787700106001US0
UDI-PublicH787700106001US0
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106001-US
Device Lot Number5853143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown